Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
86 Posts
Discussion Starter · #1 ·
Not sure if what I'm taking is equal to that recommended by LNape as it's UK brand.Daily : 1 Centrum (complete multimineral/multivitamin which contains 162mg calcium) 1 Boots chewable calcium (267mg per tablet)Any help/comments appreciated
 

·
Registered
Joined
·
34,955 Posts
LNAPE's set up is usually 300-600 mgs of Calcium Carbonate with each meal (3 meals a day)So you have enough there for maybe one of the three meals.Assuming the Calcium in both of them is Calcium Carbonate--it should say on the label.K.
 

·
Registered
Joined
·
5,427 Posts
Mrs nookie,I think you can get the calcium at Boots in the UK.First of all though you have got to stop the Multi Vitamin. The vitamin A C and E and any magnesium in the multi vitamin will cause more stomach upset and added diarrhea. Anything else you are taking over the counter you too may want to check for side effect and stop all that you can and give the calcium a change to help. All things have side effects and it is best not to take anything that you don't have to. Check any side effects of your RX meds too to see if they have diarrhea as a side effect and also check with your pharmacist to see if it is okay to take calcium with those meds.Some prescriptions needs to be taken at a different time than the calcium.Next be sure you have calcium carbonate 600 mg and vitamin D or I use calcium carbonate 600 mg with vitamin d and minerals. But be sure the amount of magnesium is only about 40 to 50 mg a tablet. Magnesium will cause diarrhea if it is too much.take 1/2 tablet with your 3 daily meals for the first 3 days to give your body time to adjust to the calcium. The if you are still having diarrhea start a full tablet with each meal and be sure not to let yourself get constipated. Some timing and dosage adjustments may be needed but I am here to help if you have problems. Let me know email is best so I am sure to see it.Linda
 

·
Registered
Joined
·
86 Posts
Discussion Starter · #7 ·
Thanks allGoing to stop multivitamin today and continue with Calcium. The only worry is that I'm going to be lacking in some vitamins as I can't tolerate fruit and some vegs.Judith, has calcium helped you a great deal with D?
 

·
Registered
Joined
·
5,427 Posts
mrs nookie,Do not worry about not taking the vitamin right now. You need to know if the multi vitamin is making you worse and if the calcium can help you. So stop for a while to give the calcium a chance to work. Remember if the calcium helps you will be able to eat the fruit and veggies that you can't now and this will in the long run give you what you need as far as vitamins your body needs. Give it a fair shot and once you get better if you want to add the vitamins back you can but then you will see if they help or hurt. Stop everything you can because everything has some sort of side effect and until you are in control of the diarrhea don't add anything else. If you need imodium only take it if you get diarrhea. If you need something for gas you can use simethicone. If you have other things like mylanta it has magnesium in it and will cause diarrhea.Stay in touch and I will try to help you if you tell me what is going on. Sometimes timing of the calcium can help so just email me.Linda
 

·
Registered
Joined
·
348 Posts
Mrs. NookieIf you would like to email me direct so that I can reply to you privately, I will answer your question regarding the calcium. What I have to say is rather complicated and I think best discussed on a one-to-one basis.Judith
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top